Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 131, NWS Mobile, AL

June 22, 2025Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2025, 6:14 PM CDT for Mobile County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2025, 6:14 PM CDT (23:14 UTC)
Expired
Jun 22, 2025, 6:45 PM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 13 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2642 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WUUS54 KMOB 222314
SVRMOB
ALC097-222345-
/O.NEW.KMOB.SV.W.0131.250622T2314Z-250622T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
614 PM CDT Sun Jun 22 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  West central Mobile County in southwestern Alabama...

* Until 645 PM CDT.

* At 614 PM CDT, a severe thunderstorm was located over Semmes, or 8
  miles northwest of Midtown Mobile, and is nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Semmes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3076 8813 3070 8823 3081 8836 3092 8822
TIME...MOT...LOC 2314Z 142DEG 4KT 3078 8822 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:14 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 22, 3:14 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Mobile AL
314 PM CDT Sun Jun 22 2025

...New Discussion...

.DISCUSSION...
Issued at 312 PM CDT Sun Jun 22 2025

Tonight through Sunday Night...

Upper ridging remains in control of the eastern CONUS with our
forecast area continuing to sit on the southern periphery of the
ridge. Overall Summer continues with a generally isolated to
scattered coverage of showers and storms expected during the mid
to late afternoon hours, with greatest focus of coverage in the
vicinity of the sea breeze boundary. A strong storm or two can't
be ruled out with ample CAPE, drier air aloft and weak deep layer
shear. Primary hazards with any storms would be gusty winds, small
hail, frequent lightning, and heavy rainfall. Temperatures remain
warm in the lower to middle 90's for highs with lows in the lower
to middle 70's. Heat index values will top out in the 100 to 105
range during the afternoon hours. A Low risk of rip currents
remains in place through Saturday night. MM/25

Tuesday through Sunday...

The axis of a large elongated upper ridge extending from north
central Mexico to New England will remain mostly fixed going into
midweek. The atmosphere will be largely suppressed on Tuesday as
large-scale subsidence dominates the region. Therefore, we are
only expecting a 20-30% chance of afternoon showers and
thunderstorms along and south of U.S. Highway 84, with a few
showers and storms spilling over until mid-evening across interior
SE Mississippi and SW Alabama. High temperatures will be 4 to 7
degrees above normal, ranging from 93 to 98 degrees inland, and
from 89 to 92 degrees along the beaches and barrier islands. With
surface dewpoints ranging from 70 to 75 degrees, maximum apparent
temperatures (heat indices) could be as high as 107 degrees. Dry
conditions will then follow through noon on Wednesday.

The weather takes on an interesting twist Wednesday afternoon and
evening as the center of an upper low pressure area north of the
Bahamas approaches the Florida east coast. Prior to any developing
afternoon convection, Wednesday will be the hottest day of the
week in terms of ambient temperatures and apparent temperatures.
High temperatures will be 6 to 10 degrees above normal, ranging
from 95 to 100 degrees inland, and from 90 to 94 degrees along the
beaches and barrier islands. With surface dewpoints ranging from
71 to 76 degrees, maximum apparent temperatures (heat indices)
could be as high as 110 degrees. Therefore, we will need to
monitor for a possible Heat Advisory for Wednesday. At this time,
we are expecting convection initiation to occur across southern
and central Alabama, and move south-southwest in an alley of
northeasterly flow aloft between the upper ridge and upper low.
The pre-storm environment will be sufficient for scattered strong
to marginal severe storms with MUCAPE values reaching as high as
4000 to 4500 J/kg. Large hail will be a threat with mid-level
lapse rates as high as 6.8 C/km. Damaging surface winds from
localized microbursts are also a threat as DCAPE values could be
as high as 1200 J/kg. These threats will continue throughout the
evening as storms push toward the coast.

The diurnal pattern continues through the remainder of the week
and over the weekend, with increase rain chances expected each day
as the upper low moves over the southeast states. A good chance
showers and thunderstorms should occur Thursday afternoon,
followed by scattered to numerous daytime showers and storms
Friday, Saturday, and Sunday. Pulse thunderstorms are possible
each afternoon into early evening, and we can't rule out a few
strong storms with gusty winds and frequent lightning. Low
temperatures interior areas throughout the extended term will be
in the lower to middle 70s and the upper 70s along the beaches and
barrier islands. A LOW risk of rip currents remains in place
through Thursday. /22

&&

.AVIATION...
(18Z TAFS)
Issued at 1216 PM CDT Sun Jun 22 2025

VFR flight category prevails for all locations outside of showers
and storms each afternoon into early evening. Expect temporary
reductions in flight category underneath any storms. Winds remain
light out of the east to southeast at around 5 knots today,
becoming easterly to northeasterly around 5 knots Monday. MM/25

&&

.MARINE...
Issued at 415 AM CDT Sun Jun 22 2025

No impacts are expected other than locally higher winds and seas
possible near thunderstorms. A generally light to occasionally
moderate onshore flow is expected through the end of this week.
MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  92  73  94  74  95  73  94 /  20  50  20  30  10  40  30  40
Pensacola   77  91  77  94  77  95  76  92 /  20  50  20  20  10  40  30  30
Destin      79  90  79  94  80  95  79  93 /  20  40  20  20  10  30  40  30
Evergreen   70  93  71  97  72  98  71  96 /  20  30  10  20  10  40  30  40
Waynesboro  71  93  71  96  72  98  72  96 /  20  40  10  20  20  30  30  50
Camden      71  93  72  95  73  96  72  94 /  10  20   0  10  10  30  30  40
Crestview   72  94  72  97  73  98  71  95 /  20  50  10  20  10  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 22, 4:35 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
435 PM CDT Sun Jun 22 2025

FLZ205-206-222215-
Okaloosa Inland FL-Okaloosa Coastal FL-
435 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 515 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Eglin Air Force Base, or 8 miles east of
Niceville, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Niceville, Eglin AFB, Valparaiso, Lake Lorraine, Shalimar, and Cinco
Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8661 3070 8660 3064 8639 3044 8639
TIME...MOT...LOC 2135Z 085DEG 10KT 3056 8634

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 22, 5:27 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Sun Jun 22 2025

FLZ205-206-222315-
Okaloosa Inland FL-Okaloosa Coastal FL-
527 PM CDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 615 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, and
Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3038 8669 3078 8667 3077 8649 3073 8639
      3046 8639 3046 8638 3036 8640
TIME...MOT...LOC 2227Z 092DEG 4KT 3057 8649

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:40 PM CDTSpecial Marine WarningMOB50 min
Jun 22, 5:26 PM CDTSpecial Marine WarningMOB77 min
Jun 22, 6:21 PM CDTSpecial Weather StatementMOBEscambia39 min
Jun 22, 6:39 PM CDTSpecial Weather StatementMOBMobile51 min
Jun 22, 6:53 PM CDTSpecial Weather StatementMOBBaldwin52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.